MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon rupture and shaft break occurred.A 2.50mm x 12mm nc emerge balloon catheter was selected for use.During insertion the balloon ruptured as blood was observed within the inflation device.When attempting to remove the emerge balloon the shaft detached.Another balloon catheter was used to trap the wire part of the emerge balloon catheter and the detached shaft was retrieved from the patient.The procedure was completed with another balloon catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.At 50.2cm from the strain relief, the hypotube was separated.The separated ends were ovaled in shape indicating the device was kinked prior to separation.There were numerous kinks to the hypotube and shaft.There was contrast and blood in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded and had contrast.A touhy was attached to the separated end of the distal portion of the device, then attached to an inflation device filled with water and was inflated to rated burst pressure.The balloon was able to be inflated to rated burst pressure, as well as deflate with no issues.Product analysis did not confirm the reported burst, as during functional testing the balloon inflated to rated burst pressure and deflated with no issues.The reported separation was confirmed as the hypotube of the device was separated.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12919104
Report Number2134265-2021-15259
Device Sequence Number20079424
Product Code LOX
UDI-Device Identifier08714729846376
UDI-Public08714729846376
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0027824550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown